Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 223, NWS Atlanta, GA

July 10, 2000Heard County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 10, 2000, 5:03 PM EDT for Heard County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 10, 2000, 5:03 PM EDT (21:03 UTC)
Expired
Jul 10, 2000, 5:45 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Heard County, GA

The radar

The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2000-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2000-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1195 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WUUS52 KFFC 102103
SVRATL
GAC149-102145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT MON JUL 10 2000

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HEARD COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 545 PM EDT

* AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTHEAST OF FRANKLIN...OR ABOUT 14
  MILES NORTHWEST OF HOGANSVILLE...MOVING EAST AT 20 MPH.

IF YOU SEE DAMAGE OR LARGE HAIL...CALL THE NATIONAL WEATHER SERVICE
AT 7 7 0 4 8 6 1 1 3 3 AT EXTENSION 2 0 4.

LAT...LON 3325 8515 3322 8493 3336 8498 3341 8502
          3342 8509

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:24 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 10, 3:24 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT MON JUL 10 2000

SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS TROFFING ALONG LEE SIDE
OF APPALACHIANS INTO NORTHEAST GEORGIA. DEWPOINTS ARE IN THE UPPER
60S TO LOWER 70S MOST AREAS IN CWA. FRONTAL BOUNDARY ACROSS SOUTHERN
GREAT LAKES INTO UPPER MIDWEST PROVIDING MAIN FOCUS FOR TSTMS. OTHER
CONVECTION HAS DEVELOPED LATE MORNING AND EARLY AFTERNOON ALONG GULF
COAST FROM PNS TO HOU. MOST RECENTLY WIDELY SCATTERED CELLS ARE
OCCURRING FROM EAST ALABAMA ACROSS PARTS OF CWA.

MODELS SIMILAR IN SHOWING UPPER RIDGE OVER MID SECTION OF COUNTRY
AMPLIFYING/RETROGRADING TO WEST AS SHORTWAVE TROF MOVES FROM SE
CANADA ACROSS NEW ENGLAND STATES BY 48 HOURS. RESULTANT NW FLOW OVER
SOUTHEASTERN STATES CAUSES FRONT TO SAG SOUTHWARD TO NE TN/N NC BY
12Z WEDNESDAY. WEAK VORTICITY SHEARS OUT OVER N GA BY TONIGHT AND IN
CENTRAL GA BY TUESDAY AFTERNOON. THIS PATTERN IS SIMILAR TO PAST
SEVERAL WEEKS AND SEE LITTLE REASON TO EXPECT MUCH DIFFERENT RESULTS
THIS TIME AROUND. MODEL PRECIP SEEMS OVERDONE AGAIN THIS RUN. TIMING
LIKELY WILL BE MORE LATE AFTERNOON AND EARLY EVENING...SO WILL GO
WITH A MORE DIURNAL TREND OF 20 POP AT NITE AND 30 DURING DAY. FOR
TEMPS WILL STAY VERY NEAR OR SLIGHTLY ABOVE GUIDANCE AND ABOUT LIKE
PERSISTANCE FOR TUESDAY  WHICH WILL GIVE HEAT INDICES OF 100 TO 105.
LATER SHIFTS MAY NEED TO INCLUDE HEAT INDEX WORDING. DAY 2 EXPECTED
TO BE A FEW DEGREES COOLER WITH MORE CLOUDS AND/OR MORE NORTHERLY
FLOW.

.ATL...NONE.

ATL 75/95/75/92 2323       AHN 73/97/73/92 2323
RMG 72/95/71/92 2323       CSG 77/98/76/96 2323
MCN 73/98/73/96 2323

DH

In the hours before

Special weather statement, Jul 10, 4:50 PM EDT, 13 minutes before
GAZ044-052>055-057-066-067-102200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 PM EDT MON JUL 10 2000

SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS PARTS OF WEST
CENTRAL GEORGIA THROUGH 600 PM. THE STRONGEST STORMS WILL MOVE ACROSS
HEARD...COWETA...TROUP...AND MERIWETHER COUNTIES. THESE STORMS
MAY BE ACCOMPANIED BY GUSTY WINDS TO 40 MPH...BRIEF HEAVY RAIN OF UP
TO ONE INCH...FREQUENT AND DANGEROUS LIGHTENING...AND SMALL HAIL.
MOVEMENT WILL BE EAST TO SOUTHEAST AT 15 TO 20 MPH.

NOEL

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:22 PM EDTSevere Thunderstorm WarningFFCCarroll23 min
Jul 10, 5:31 PM EDTSevere Thunderstorm WarningFFCTroup44 min
Jul 10, 6:28 PM EDTSevere Thunderstorm WarningFFCGreene32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.